Fear of Hair Loss, Woman? Never Fear, Hair Answers are Here
Hair loss is sometimes thought of as no joking matter, especially if that hair loss is happening to a woman rather than a man. It is true, I suppose, that a lot of a woman’s self-esteem is tied up in the beauty of her locks, so a little bit of worry or panic may result if a woman finds herself staring at a bunch of extra strands in her hairbrush.
Some women, however, are worrying needlessly just because there are some strands of hair in the bathroom sink after their morning beauty rituals. Hair loss, woman, is perfectly normal; everyone is constantly losing and re-growing hair, and the hair that is visible and hanging from your scalp is actually made up of dead tissue, anyway. It is the roots that are alive, so hair will naturally break off, and that is what you usually see in the hairbrush and in the sink after you fix your hair. That being said, there is such a thing as abnormal hair loss in a woman.
If you are suddenly looking at what you would perceive to be five hundred hairs in your hairbrush (after just one brushing), you probably are losing more hair than average. Hair loss of about fifty-to-one hundred strands a day is perfectly normal for a woman. If you do find that you are losing more hair than would be considered “normal,” you may want to find out the reason(s) why.
One common and easily remedied cause of a woman’s hair loss may be oral contraceptives. Yes, that’s right, The Pill. Since its inception in the 1960’s, The Pill has become one of the most common methods of birth control, but hair loss, woman, may be a side effect. If that is the case, you can switch to some other method of contraception in an effort to preserve your crowning glory. If you think about it humorously for a minute, if you choose the contraceptive over the hair loss, you may find you don’t need the contraceptive anymore anyway. Seriously, though, if you are a woman having excessive hair loss and also taking oral contraceptives, you may want to talk to your doctor.
There can, of course, be other reasons for excessive hair loss – which the medical community calls alopecia – and some of them may be only temporary and some may be long lasting. Believe it or not, severe stress can actually cause you to lose your hair. Stress can now officially be labeled a cause for everything, even hair loss for a woman. If the source of the major stress is removed, most likely the hair loss will stop, as well.
Another temporary cause of hair loss is the use of some prescription medications. Of course, the medicines used for chemotherapy are sort of infamous for making a woman lose her hair, but aside from those rather harsh medications, other drugs can cause a woman hair loss, as well. Common medicines that can have hair loss as a side effect include:
So, if you are taking medications for chronic conditions, you would be wise to discuss the possibility of hair loss with your doctor. Of course, having thinning hair is probably preferable to having a heart attack or a blood clot, for example, so it becomes a matter of risk versus benefit. Whatever the cause, if you are concerned about hair loss, woman, get some answers to your questions to ease your mind.